MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOTOME REVOLVE ST HOLSTER; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS INC MAMMOTOME REVOLVE ST HOLSTER; BIOPSY INSTRUMENT
Model Number MSTH1
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammotome revolve dual vacuum assisted biopsy system is intended to obtain tissue samples from the breast or axillary nodes for diagnostic analysis of breast abnormalities.According to the reporter, the event occurred before breast biopsy procedure.Before the piercing, a 505 error occurred and the holster disarmed.The probe needle advanced slowly, and needle was inserted into the patient's breast.The customer requested an investigation into this event.Procedure was completed with device.The customer reported no patient complications.To date, return of the device has been requested to further evaluate any other potential root causes.Devicor is the design owner of this device and responsible for investigation.Plexus is the legal manufacturer for this device.
 
Event or Problem Description
According to the reporter, the event occurred before breast biopsy procedure.Before the piercing, a 505 error occurred and the holster disarmed.The probe needle advanced slowly, and needle was inserted into the patient's breast.The customer requested an investigation into this event.Procedure was completed with device.The customer reported no patient complications.
 
Additional Manufacturer Narrative
The mammotome revolve dual vacuum assisted biopsy system is intended to obtain tissue samples from the breast or axillary nodes for diagnostic analysis of breast abnormalities.The customer reports before the procedure began, a probe was installed on the msth1 holster and subsequently it was armed, retracting the probe's needle with a spring-loaded mechanism for rapid advancement into the desired tissue to be acquired.After arming the holster, an interruption of power to the holster occurred indicated by pop-up notification on the screen (505 error, 5v isolated voltage rail is out of tolerance).After power had been restored to the holster, the needle was "disarmed" slowly advancing the needle through motorized gear drive mechanism.The needle advanced into the patient's breast before the medical staff was prepared for this to occur.An investigation has revealed that the process of initializing the probe can move the probe's magnet out of detection proximity from the holster's integrated circuit chip (ic) purposed as sensor for detecting a probe's connection to the holster.If the holster experiences an event, such as a loss of power, upon reboot, and holster does not detect a probe because the magnet is beyond the holster sensor's field of sensitivity.If the holster does not detect a probe and is in an "armed state" prior to the loss of power, the mscm1 control module will automatically advance the needle or "disarm" to render it in a state that a new probe can be installed.This disarming process advances the needle slowly via the motor driven system as opposed to the rapid advancement, or firing, using the spring-loaded mechanism.Although there was no serious injury as a result of this event, we are submitting this report due to the potential of harm to a patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial report was submitted 27-dec-2023.Follow up #1 with device evaluation report was submitted 11-jan-2024.The purpose of this follow up report (follow up #2) is to correct/clarify follow up #1 with device evaluation report previously submitted.The information in follow up #1 with device evaluation report was correct but should have only had the following cells completed: b4 "date of this report", d2 "unique identifier #", g6 "type of report", g8 "manufacturer report number", h3 "device evaluated by manufacturer?", h6 "adverse event problem": type of investigation, investigation findings and investigation conclusions codes.Follow up #1 with device evaluation report had cell h2 "if follow up, what type?" blank.H2 should have had device evaluation checked off.In addition, h10 additional manufacturer narrative did not include that the product code msth1 does not have an expiration date assigned to it, therefore, d4 "expiration date" was left blank.
 
Additional Manufacturer Narrative
The initial report was submitted on 27-dec-2023.The purpose of this follow up report (#3) is to correct the initial report h5 'labeled for single use?' which was answered "yes" but should be "no".

Brand Name
MAMMOTOME REVOLVE ST HOLSTER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way
fifth floor
cincinnati OH 45241
Manufacturer (Section G)
PLEXUS CORP.
2400 millbrook dr
buffalo grove IL 60089
Manufacturer Contact
vivian boyd
300 e business way
fifth floor
cincinnati, OH 45241
MDR Report Key18397861
Report Number3008492462-2023-00013
Device Sequence Number2772587
Product Code KNW
UDI-Device Identifier00841911100706
UDI-Public00841911100706
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMSTH1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer11/30/2023
Not provided
Not provided
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date01/11/2024
05/22/2024
06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown